Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Mar 29, 2016, 4:17 PM EDT for Okeechobee County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2016, 4:17 PM EDT (20:17 UTC)
- Expired
- Mar 29, 2016, 5:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
067
WWUS82 KMLB 292017
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT TUE MAR 29 2016
FLZ058-059-292115-
OKEECHOBEE FL-ST. LUCIE FL-
417 PM EDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE AND
CENTRAL AND EASTERN OKEECHOBEE COUNTIES UNTIL 515 PM EDT...
AT 416 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS DEVELOPING OVER OKEECHOBEE COUNTY AS A RESULT OF
BOUNDARY COLLISIONS. ONE STORMS WAS NEAR FOUR SEASONS ESTATES...OR
7 MILES NORTH OF OKEECHOBEE...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OKEECHOBEE...BASINGER...FOUR SEASONS ESTATES...COUNTRY HILLS ESTATES AND
BASSWOOD ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2722 8095 2722 8097 2723 8099 2725 8098
2726 8100 2730 8100 2730 8103 2732 8103
2734 8105 2735 8103 2737 8105 2745 8108
2756 8060 2732 8047 2721 8094
TIME...MOT...LOC 2016Z 243DEG 9KT 2734 8079
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 29, 3:55 PM EDT, 22 minutes earlier.
Area forecast discussion, Mar 29, 3:55 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 355 PM EDT TUE MAR 29 2016 .DISCUSSION... ...CHANCE OF STRONG STORMS THIS AFTERNOON/EARLY EVENING MAINLY SOUTH OF ORLANDO/CANAVERAL... CURRENT-TONIGHT...AFTERNOON 16Z KXMR SOUNDING SHOWS VERY DRY AIR/COOL TEMPERATURES ALOFT. 700/500MB TEMPS ARE +5.7C/-14.6C RESPECTIVELY WITH A PWAT OF ONLY 1.04 INCHES. THE EAST COAST SEA BREEZE HAS DEVELOPED AND IS PUSHING ACROSS OUR COASTAL COUNTIES THIS AFTERNOON. NEXRAD 88D SHOWS SCT-NMRS SHRA/TSRA DEVELOPING ACROSS THE CENTRAL PENINSULA AHEAD OF THE APPROACHING MESOSCALE CONVECTIVE SYSTEM MOVING ONTO THE SW/WCNTRL FL COAST. LOCAL SHORT-TERM MODEL RUNS CONTINUE TO SHOW INCREASING CONVECTION SPREADING ACROSS THE CENTRAL/SOUTHERN PENINSULA THRU THIS AFTERNOON/EARLY EVENING. THE LATEST DAY1 CONVECTIVE OUTLOOK FROM THE STORMS PREDICTION CENTER HAS MOVED THE MARGINAL SEVERE STORM THREAT NORTH TOWARDS THE CAPE. WILL CONTINUE LIKELY POPS INTO THIS EVENING NEAR I-4 CORRIDOR SOUTHWARD WITH SCATTERED STRONG STORMS...ISOLATED SEVERE. LOWER CHANCES OF CONVECTION NORTH OF HERE WITH LESS OF A SEVERE THREAT AS WELL. CONCERNS FROM POTENTIAL STRONG/SEVERE STORMS ARE TORRENTIAL DOWNPOURS...LARGE HAIL...DAMAGING STRAIT-LINE WINDS AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING. ACTIVITY WILL CONTINUE INTO MID EVENING BUT ON A WEAKENING TREND...THOUGH SHOWERS MAY CONTINUE OVERNIGHT ALONG THE TREASURE COAST. WILL MAKE PATCHY FOG MENTION ACROSS THE INTERIOR AS WELL...BUT EVEN COASTAL COUNTIES MAY SEE SOME LOW STATUS/PATCHY FOG LATE OVERNIGHT/EARLY WED MORNING. OVERNIGHT LOWS GENERALLY IN THE 60S. WED...PREVIOUS WEAK FRONTAL BOUNDARY SHOULD WASH OUT ACROSS THE SOUTHERN PENINSULA. LOW-LEVEL ONSHORE FLOW DEVELOPS WITH WINDS INCREASING TO 10-15 MPH OVER THE INTERIOR AND 15 MPH OR HIGHER ALONG THE SPACE/TREASURE COASTS WITH HIGHER GUSTS POSSIBLE. TIGHT MOISTURE GRADIENT WILL EXIST WITH NEAR 1 INCH PWAT VALUES NORTH OF THE CAPE AND NEAR 1.60 INCHES ACROSS OKEECHOBEE/TREASURE COAST. COOLER TEMPERATURES ALOFT WILL CONTINUE OVER THE AREA. MOS GUIDANCE SUGGESTS FAIRLY HIGH POPS OVER THE TREASURE COAST/OKEECHOBEE COUNTY AND WILL KEEP HIGHER CHANCES 40 TO 50 PERCENT HERE AND 20 TO 30 PERCENT NORTHWARD...BUT DO NOT HAVE A GOOD FEEL FOR THE HIGHER POPS THE GUIDANCE IS SUGGESTING. WILL KEEP JUST AN ISOLATED THREAT FOR THUNDERSTORMS SOUTH FROM ORLANDO. HIGHS WILL RANGE FROM THE U70S TO L80S AREAWIDE. WED NIGHT...DIURNAL PRECIP PROGGED TO END BEFORE SUNSET. ONSHORE WIND COMPONENT WILL KEEP TEMPS AOA CLIMO...AND COULD PUSH A FEW LATE NIGHT SHOWERS ONSHORE THE TREASURE COAST. MINS IN THE M60S...U60S ALONG THE IMMEDIATE COAST. THU-THU NIGHT ...SHORT WAVE TROUGH OVER THE HIGH PLAINS WILL AMPLIFY ACROSS THE WRN GREAT LAKE/MID-UPR MS VLY THROUGH FRI MORNING. THIS WILL SHUNT ERN CONUS RIDGE INTO THE WRN ATLC WITH INCREASING SRLY FLOW OVER FL AHEAD OF THE NEXT COOL FRONT. SUFFICIENT MOISTURE WILL EXIST FOR ISOLATED DIURNAL SHOWERS/TS NEAR THE COAST WITH HIGHER CHC (30-40) INLAND. TEMPS CONTINUE WELL ABV AVG AS S/SWRLY FLOW THRU THE H100-H70 LYR MAINTAINS A STRONG WARM AIR ADVECTION PATTERN. MAX TEMPS 5-10F ABV CLIMO...L/M80S AREAWIDE WITH A FEW SPOTS IN THE INTERIOR REACHING THE U80S. MIN TEMPS U60S/L70S...10-15F ABV CLIMO. (MODIFIED PREV EXTENDED DISC) FRI-SUN...GFS/ECMWF REMAIN IN FAIRLY GOOD AGREEMENT THRU 00Z SUN WRT WITH THE PROGRESS OF THE FRONTAL BNDRY INTO FL...BEFORE DIVERGING SIGNIFICANTLY SUN THROUGH MON NIGHT. RIDGE AXIS OVER THE ATLC WILL CONTINUE EWD RETREAT INTO THE WEEKEND AS THE SHORT WAVE TROF WORKS ITS WAY TOWARD THE ERN SEABOARD...DRAGGING A FRONTAL BNDRY INTO THE FL PENINSULA. SWRLY H100-H70 WINDS FRI AS FRONTAL MOISTURE BEGINS TO MODIFY THE DRY AIR ALOFT...PWATS INCREASING TO 1.50-1.75" BUT IN A "TOP-DOWN" MANNER THAT WILL LEAVE THE H100-H70 ON THE DRY SIDE. HOWEVER...EVEN THIS LINGERING DRY AIR WILL MODIFY AS THE FRONT SAGS INTO THE CENTRAL PENINSULA...LEADING TO AN EXTENDED PD OF PRECIP/ ABOVE CLIMO POPS THROUGH THE WEEKEND. PREVAILING WRLY WIND THRU SAT WILL KEEP TEMPS AOA CLIMO...MAXES IN THE U70S/M80S...MINS TEMPS IN THE M/U60S FRI...COOLING INTO THEU50S/L60S N OF I-4 SAT AS THE FRONT SAGS INTO THE REGION. EXTENSIVE CLOUD COVER AND RAIN COOLED AIR SUN. MON/TUE...12Z GFS/ECM NOW SHOW SIMILAR INTENSITY W/R/T NE CONUS/ CNDN MRTMS LOW...SO THAT APPEARS TO BE A NON-FACTOR IN TERMS OF THE DISPARITY OF ADVERTISED SENSIBLE WX FOR EARLY NEXT WEEK. THE GFS REMAINS STRONGER WITH A SEPARATE LOWER LAT SHORT WAVE TROUGH MOVING ACROSS THE SRN CONUS...AS WELL AS THE SFC LOW CROSSING THE GOMEX/FL. IT DID HOWEVER TREND WEAKER/MORE SHEARED OUT AT H50 AND WEAK/FARTHER SOUTH WITH THE SFC WAVE. THE ECM SHOWED A TAD MORE AMPLITUDE TO THE SRN STREAM TROUGH BUT STILL INDICATED NO SFC LOW/WAVE OF ANY SIG CONSEQUENCE. NOT SURPRISINGLY...WITH SUCH A HUGE DISPARITY...POPS FOR MON/MON NIGHT RANGE FROM AROUND 50 PCT (MEX) DOWN TO ALMOST NIL (ECM). GIVEN THE MODEL TREND...AND THE PENCHANT FOR THE GFS TO OVERDO SYSTEMS IN THE D5+ PERIOD THIS DRY SEASON...THIS AFTERNOON'S UPDATE WILL LEAN A LITTLE MORE TWD THE LOWER ECM POPS...WITH JUST A SLGT CHC FOR SHRA (20) INDICATED FOR MON/MON NIGHT. DRIER AND SLIGHTLY COOLER AIR WILL EVENTUALLY TAKE HOLD BY TUE (IF NOT SOONER PER THE ECM) WITH TEMPS CLOSER TO CLIMO. && .AVIATION...ROUGH AFTERNOON/EVENING FROM NEAR KMCO SOUTHWARD AND LESSER THREAT NORTH OF HERE FROM SHOWERS/STRONG STORMS. FREQUENT LIGHTNING IN MANY STORMS WITH WIND THREAT. ACTIVITY SHOULD DIMINISH INTO MID EVENING BUT THERE WILL STILL BE A SMALL THREAT FOR CONVECTION AFTERWARD AT LEAST SOUTH FROM KMLB. ANOTHER POTENTIAL ISSUE IS FOG POTENTIAL/LOW STRATUS LATE OVERNIGHT/EARLY WED MORNING AS THERE WILL BE ABUNDANT MOISTURE NEAR THE SURFACE. UNCERTAINTY EXISTS HERE IN TERMS OF EXACT TIMING/EXTENT. ONSHORE FLOW AREAWIDE ON WED WITH SCHC POPS KMCO NORTHWARD AND CHC POPS SOUTHWARD FROM HERE. && .MARINE...THIS AFTN-TONIGHT...STRONG STORMS OVER THE MAINLAND THIS AFTERNOON WITH THREAT FOR SOME OF THIS ACTIVITY TO MOVE OFF THE COAST...ESPECIALLY SOUTH OF THE CAPE THRU THIS EVENING. CONTINUING SHOWER/STORM THREAT OVER THE COASTAL WATERS OVERNIGHT...ESPECIALLY SOUTHWARD. ONSHORE/VEERING WINDS TONIGHT INCREASING TO 15-17 KTS LATE OVER THE OPEN ATLC. SEAS 2-3 FT NEAR SHORE AND 3-4 FT OFFSHORE BUILDING TO 3-4 FT/3-5 FT RESPECTIVELY. WED...POOR BOATING CONDITIONS OFFSHORE WITH E/ESE WINDS 15-18 KTS OVER THE OPEN ATLC AND SEAS BUILDING 5-6 FT NORTH OF SEBASTIAN INLET. GREATER THREAT OF SHOWERS/ISOLATED STORMS SOUTH OF THE CAPE. THU...CAUTIONARY CONDITIONS EXPECTED AS THE RIDGE AXIS RETREATS SEAWARD...ALLOWING A NEW FRONTAL TROF TO PRESS INTO THE DEEP SOUTH/NE GOMEX. MODERATE TO FRESH SERLY BREEZE THRU THE DAY BCMG S AFT SUNSET. SEAS SOMEWHAT FETCH PROTECTED DUE TO THE BAHAMA SHADOW RESULTING FROM THE S/SE FLOW...STILL ANTICIPATE 4-5FT SEAS NEARSHORE AND 5-6FT SEAS OFFSHORE. CHC TSRAS N OF SEBASTIAN INLET WITH SLGT CHC TSRAS S OF THE INLET. FRI...SHIFTING WINDS AS THE FRONTAL TROF PRESSES INTO THE NRN PENINSULA. MODERATE TO FRESH SRLY BREEZE AT DAYBREAK...BCMG A GENTLE TO MODERATE S/SW BREEZE BY LATE AFTN...THEN A LIGHT TO GENTLE S/SW BREEZE OVERNIGHT. NEARSHORE SEAS 3-5FT THRU THE DAY SUBSIDING TO 3- 4FT OVERNIGHT...OFFSHORE SEAS 4-6FT THRU THE DAY SUBSIDING TO 3-5FT OVERNIGHT. CHC SHRAS/SLGT CHC TSRAS MVG OFFSHORE. SAT-SUN...FRONT WILL MAKE SLOW PROGRESS INTO THE CENTRAL PENINSULA AS IT BEGINS TO WASH OUT. LIGHT TO GENTLE S/SW BREEZE THRU LATE AFTN...BCMG A LIGHT TO GENTLE W/NW BREEZE N OF SEBASTIAN INLET BY SUNSET. NRLY SURGE MAY OCCUR OVERNIGHT INTO SUN WITH WINDS BCMG A GENTLE TO MODERATE NRLY BREEZE FROM VERO BEACH NWD. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... DAB 63 80 68 84 / 20 20 10 30 MCO 65 82 67 87 / 30 20 10 40 MLB 70 79 70 83 / 40 20 10 20 VRB 68 79 70 83 / 50 30 20 20 LEE 62 84 67 87 / 20 20 10 40 SFB 65 83 68 87 / 30 20 10 40 ORL 66 82 68 87 / 30 20 10 40 FPR 68 78 70 83 / 50 40 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM/IMPACT WX...CRISTALDI
Hazardous weather outlook, Mar 29, 5:47 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 547 AM EDT TUE MAR 29 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 547 AM EDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A WEAK FRONTAL BOUNDARY WILL SETTLE SLOWLY THROUGH CENTRAL FLORIDA AND BRING SLIGHT LOW LEVEL DRYING. HOWEVER...A CONVECTIVE SYSTEM OVER THE GULF OF MEXICO WILL MOVE QUICKLY EASTWARD AND CROSS THE FLORIDA PENINSULA THIS AFTERNOON. THIS SYSTEM WILL BRING WIDESPREAD CLOUDS AND SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED STORMS. PRESENT INDICATIONS ARE THAT THE POTENTIAL FOR SEVERE STORMS WILL BE OVER SOUTH FLORIDA...BUT A FEW STRONG STORMS WITH FREQUENT LIGHTNING STRIKES ARE POSSIBLE AROUND OKEECHOBEE AND THE TREASURE COAST. .FLOOD IMPACT... STRONGER AND SLOWER MOVING STORMS WILL BE CAPABLE OF DROPPING A QUICK 2 OR 3 INCHES OF RAINFALL. THIS WOULD RESULT IN CONSIDERABLE STANDING WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS. THE GREATEST POTENTIAL FOR HEAVY RAINFALL SHOULD BE FROM OSCEOLA AND BREVARD COUNTY TO OKEECHOBEE AND THE TREASURE COAST. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED STRONG STORMS MOVING OFF THE MAINLAND INTO THE ATLANTIC WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 35 KNOTS...MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. STORM MOTION IS EXPECTED TO BE TO THE EAST AROUND 20 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTER A SHORT BREAK FROM THUNDERSTORM CHANCES ON WEDNESDAY... ISOLATED TO SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED FROM LATE WEEK THROUGH THE WEEKEND. THE PRIMARY THREAT WILL BE FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS...BUT BOUNDARY INTERACTIONS COULD PRODUCE A FEW SEVERE STORMS TOO. ONSHORE WINDS WILL INCREASE WEDNESDAY...LEADING TO POOR BOATING CONDITIONS THAT WILL CONTINUE INTO LATE WEEK AS WINDS VEER TO THE SOUTHEAST AND SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Special weather statement, Mar 29, 2:47 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
247 PM EDT TUE MAR 29 2016
FLZ053-291945-
OSCEOLA FL-
247 PM EDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 345
PM EDT...
AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF POINCIANA...OR 10 MILES NORTHWEST OF LAKE KISSIMMEE...
MOVING EAST NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HARMONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2806 8146 2806 8144 2801 8138 2804 8136
2807 8137 2807 8135 2808 8135 2809 8140
2809 8146 2822 8117 2802 8101 2791 8131
2794 8135 2794 8134 2795 8134 2798 8138
2800 8139 2800 8142 2804 8146
TIME...MOT...LOC 1846Z 246DEG 14KT 2802 8141
KELLYSpecial weather statement, Mar 29, 3:23 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EDT TUE MAR 29 2016
FLZ054-292015-
INDIAN RIVER FL-
323 PM EDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN INDIAN RIVER COUNTY UNTIL
415 PM EDT...
AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUE CYPRESS LAKE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. OTHER STORMS WILL DEVELOP CLOSER TO STATE ROUTE 60 DUE
TO COLLISION WITH AN OUTFLOW BOUNDARY.
LOCATIONS IMPACTED INCLUDE...
FELLSMERE AND BLUE CYPRESS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2756 8047 2757 8072 2760 8078 2764 8078
2764 8087 2777 8087 2782 8072 2782 8063
TIME...MOT...LOC 1922Z 327DEG 13KT 2774 8069
KELLYSpecial weather statement, Mar 29, 3:27 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
327 PM EDT TUE MAR 29 2016
FLZ053-292015-
OSCEOLA FL-
327 PM EDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSCEOLA COUNTY UNTIL
415 PM EDT...
AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE MARIAN...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE MARIAN...KENANSVILLE AND LAKE KISSIMMEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2807 8093 2784 8087 2772 8117 2773 8117
2774 8116 2775 8118 2776 8117 2778 8119
2782 8121 2784 8123 2785 8127 2792 8130
TIME...MOT...LOC 1926Z 268DEG 23KT 2789 8112
KELLYSpecial weather statement, Mar 29, 3:46 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT TUE MAR 29 2016
FLZ047-054-292030-
SOUTHERN BREVARD COUNTY FL-INDIAN RIVER FL-
346 PM EDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDIAN RIVER
COUNTY AND SOUTHEAST BREVARD COUNTY UNTIL 430 PM EDT...
AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VERO LAKE ESTATES...OR NEAR FELLSMERE...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...FELLSMERE...INDIAN RIVER SHORES...BAREFOOT BAY AND ROSELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2764 8056 2783 8065 2794 8045 2775 8035
2770 8033
TIME...MOT...LOC 1945Z 244DEG 10KT 2775 8055
KELLYSpecial weather statement, Mar 29, 3:52 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT TUE MAR 29 2016
FLZ045-053-144-292030-
OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
352 PM EDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE...
SOUTHERN LAKE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 430 PM EDT...
AT 352 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHAMPIONS GATE...OR 8 MILES SOUTHWEST OF CELEBRATION...MOVING
NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...BAY LAKE...INTERCESSION CITY...CELEBRATION AND FOUR CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2846 8196 2846 8145 2820 8142 2819 8152
2826 8156 2826 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1952Z 244DEG 10KT 2825 8165
KELLYSpecial weather statement, Mar 29, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT TUE MAR 29 2016
FLZ058-059-292115-
OKEECHOBEE FL-ST. LUCIE FL-
417 PM EDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE AND
CENTRAL AND EASTERN OKEECHOBEE COUNTIES UNTIL 515 PM EDT...
AT 416 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS DEVELOPING OVER OKEECHOBEE COUNTY AS A RESULT OF
BOUNDARY COLLISIONS. ONE STORMS WAS NEAR FOUR SEASONS ESTATES...OR
7 MILES NORTH OF OKEECHOBEE...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OKEECHOBEE...BASINGER...FOUR SEASONS ESTATES...COUNTRY HILLS ESTATES AND
BASSWOOD ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2722 8095 2722 8097 2723 8099 2725 8098
2726 8100 2730 8100 2730 8103 2732 8103
2734 8105 2735 8103 2737 8105 2745 8108
2756 8060 2732 8047 2721 8094
TIME...MOT...LOC 2016Z 243DEG 9KT 2734 8079
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:47 PM EDT | Special Weather Statement | MLB | Osceola | 58 min |
| Mar 29, 3:07 PM EDT | Areal Flood Advisory | MLB | Martin | 113 min |
| Mar 29, 3:23 PM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Mar 29, 3:27 PM EDT | Special Weather Statement | MLB | Osceola | 48 min |
| Mar 29, 3:38 PM EDT | Areal Flood Advisory | MLB | Osceola | 2 hr |
| Mar 29, 3:42 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 27 min |
| Mar 29, 3:46 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| Mar 29, 3:52 PM EDT | Special Weather Statement | MLB | Polk | 38 min |
| Mar 29, 4:58 PM EDT | Areal Flood Advisory | MLB | Okeechobee, Saint Lucie | 92 min |
| Mar 29, 5:27 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.